MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC NON-VALVED; PERIPHERALLY INSERTED CENTRAL CATHETER,

ANGIODYNAMICS BIOFLO PICC NON-VALVED; PERIPHERALLY INSERTED CENTRAL CATHETER,
Model Number 45870
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A potential root cause for the cracked female hub is due to an over-tightened connection with a mating male luer (e.G.A needleless connector).A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the pasv valve luer hub while making a connection with the nc.Grasping the pasv valve hub while connecting a syringe/tubing set to the nc can transmit additional torque to the pasv female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the dfu that is supplied in bioflo kits item number contains the following precaution: it is recommended that only luer lock accessories be used with the dfu, ce ml7 bioflo picc with endexo with oversleeve.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warn ing: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).
 
Event or Problem Description
It was reported that a bioflo non-valved picc line experienced a hub crack when changing out the rymed end caps.There was no patient harm or adverse event reported but patient required picc replacement.It was reported the defective disposable device is not available for return to the manufacturer.

Brand Name
BIOFLO PICC NON-VALVED
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny
MDR Report Key10052310
Report Number1317056-2020-00081
Device Sequence Number3293457
Product Code LJS
UDI-Device IdentifierH965458700
UDI-PublicH965458700
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number45870
Device Catalogue Number45870
Device Lot Number5566293
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2020
Initial Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1